MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S3 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S3 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Muscular Rigidity (1968); Pain (1994); Injury (2348); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Sigma litigation records received.Litigation alleges pain, injuries, loosening of the implant, bone loss, decreased range of motion and diminished mobility.Litigation did not specify the loose component and loosening interface.On (b)(6) 2011, the patient underwent a primary left knee arthroplasty with implantation of depuy products.The sticker sheet for products implanted during the primary operation can be found on page 1015 of the attached medical records.The cement used during the primary operation is not given in the available medical records.There were no indicated intra-operative complications.On (b)(6) 2017, the patient underwent a left knee revision due to pain, baker¿s cyst, stiffness, decreased range of motion, femoral component loosening at an unknown interface, and tibial tray migration and loosening at the cement to implant interface.There were no indicated intra-operative complications.Doi: (b)(6) 2014.Dor: (b)(6) 2017; left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.Monitor ¿ exempt per wi-7915 - known possible complication of joint replacement surgery no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for product and/or additional event information, if applicable, will be conducted by the legal group.- without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot = the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP CV TB/IN S3 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key10606461
Report Number1818910-2020-21213
Device Sequence Number11461506
Product Code NJL
UDI-Device Identifier10603295240754
UDI-Public10603295240754
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number96-2032
Device Catalogue Number962032
Device Lot Number3269581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer12/14/2020
07/15/2022
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/16/2020
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3.; PFC*SIGMA C/R NPOR FEM LT SZ 3.; PFC*SIGMA/OV DOME PAT 3 PEG,32.; UNKNOWN BONE CEMENT.; MBT CEM KEEL TIB TRAY SZ3; PFC*SIGMA C/R NPOR FEM LT SZ 3; PFC*SIGMA/OV DOME PAT 3 PEG,32; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale